Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 7:43 PM CDT for Runnels County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 30, 2000, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:00 PM CDT | Hail 1.5 | Benoit, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5297 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393 WUUS54 KSJT 010043 SVRSJT TXC399-010130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 743 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUNNELS COUNTY IN WEST CENTRAL TEXAS * UNTIL 830 PM CDT * AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF BALLINGER...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENOIT AT 755 PM CDT HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3175 10004 3159 9993 3168 9972 3200 9972 TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:06 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 30, 7:06 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 706 PM CDT SUN APR 30 2000 ...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 1000PM... HAVE UPDATED ZONES TO REFLECT TORNADO WATCH EXTENSION FOR THROCKMORTON AND HASKELL COUNTIES. .SJT...NONE. 15 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 76 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 62 min |
| Apr 30, 8:31 PM CDT | Tornado Warning | SJT | Coleman | 44 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 59 min |
| Apr 30, 9:04 PM CDT | Tornado Warning | SJT | Brown | 41 min |
| Apr 30, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 73 min |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.